MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 6 R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 6 R
Model Number 02.07.1206R
Health Effect - Clinical Codes Pain (1994); Joint Contracture (4528)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 november 2020.Lot#: 150361: 30 items manufactured, and released on 28-apr-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2016.Clinical evaluation one year after primary cemented tka the patient is painful and has a contracture.Revision surgery is carried out and both components are found mobile, with little interdigitation of the cement.Smaller implants are applied and new resections performed with a thicker insert.The cause for pain and contracture is not determined, it could have been due to the cement problem or sizing of the components.The fact that cement had poor adhesion to the components is most probably due to a problem with the cement or the cementation procedure (e.G.Temperature, timing, dryness of the surfaces, etc.).Visual inspection revision surgery of a gmk sphere implant due to pain and contracture.During the revision surgery, mobilization of the tibial and the femoral components were discovered.From visual inspection no residual cement can be seen on the implant surfaces in contact with the bone.Absence of cement on explanted components is not an evidence of faulty devices; lack of interdigitation can be most likely due to the cement itself or cementation problem.That being said, lack of cement can be usually noted on explanted components even if the cause for revision is not mobilization.Cause for pain and contracture are unknown.From visual inspection there is no evidence the event is related to a faulty device.Other devices involved in the event gmk-sphere 02.12.0026r femoral component sphere cemented size 6+ r lot.188939 (k140826) batch review performed on (b)(6) 2020; lot#: 188939: 53 items manufactured and released on 16-jan-2019.Expiration date: 2023-12-18.No anomalies found related to the problem.To date, 29 items of the same lot have been already sold without any other similar reported event.Gmk-sphere 02.12.0611fr tibial insert fixed sphere flex size 6/11 mm r lot.146659 (k140826) batch review performed on (b)(6) 2020; lot #: 146659: 25 items manufactured and released on 28-apr-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, 7 items of the same lot have been already sold without any other similar reported event since 2016.
 
Event or Problem Description
The patient hat pain and contractures on the knee, so the surgeon decided to change the inlay and eventually to change the tibia size to one smaller.During surgery femur component and tibia component were loose and came out really easily.No cement was stucked to the prosthesis.Everything was revised 1 year after primary.Teh suregeon sawed both the femoral and tibial bone in order to remove the cement (since all the cement was attached to the bone).As a result there was bone lose and a higher inlay was necessary to compensate.It is unknown if pain and contracture are related to the mobilization of the prosthesis.The contracture, on the other hand, is linked to the fact that the knee was very tight and the scar was very extensive and very thick.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 6 R
Common Device Name
TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11028064
Report Number3005180920-2020-00903
Device Sequence Number13620236
Product Code JWH
UDI-Device Identifier07630030819957
UDI-Public07630030819957
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number02.07.1206R
Device Catalogue Number02.07.1206R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;